Alert archive / Florida / Areal Flood Warnings in 2011
Areal Flood Warning 2, NWS Key West, FL
NWS Key West, FL issued this areal flood warning at Oct 19, 2011, 8:23 AM EDT for Monroe County, Florida. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 19, 2011, 8:23 AM EDT (12:23 UTC)
- Expired
- Oct 19, 2011, 12:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Monroe County, FL
The radar
The Key West radar (KBYX), 77 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 19, 9:01 AM EDT | FLOOD | Marathon, FL | A TRAINED SPOTTER REPORTED FLOODING OF THE OUTSIDE LANES ON US 1. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 0.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2400 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
533
WGUS42 KKEY 191223
FLWKEY
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KEY WEST FL
823 AM EDT WED OCT 19 2011
FLC087-191615-
/O.NEW.KKEY.FA.W.0002.111019T1223Z-111019T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIDDLE KEYS IN MONROE FL-
823 AM EDT WED OCT 19 2011
THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A
* FLOOD WARNING FOR WIDESPREAD AREAL FLOODING IN...
MIDDLE KEYS IN MONROE COUNTY IN FLORIDA...
THIS INCLUDES THE COMMUNITY OF MARATHON...
* UNTIL 1215 PM EDT
* AT 820 AM EDT...NATIONAL WEATHER SERVICE RADAR SHOWED NUMEROUS
SHOWERS AND EMBEDDED THUNDERSTORMS OVER THE MIDDLE KEYS. THIS
ACTIVITY IS MOVING NORTHEASTWARD AT 15 TO 20 MPH. DOPPLER RADAR
ESTIMATES THAT RAINFALL RATES UP TO 2 INCHES PER HOUR ARE AGAIN
SPREADING ACROSS EASTERN SECTIONS THE MIDDLE KEYS. WITH THE GROUND
ALREADY SATURATED...THIS INTENSITY AND AMOUNT OF RAIN WILL CAUSE
ADDITIONAL FLOODING OF STREETS...POOR DRAINAGE AREAS....AND
COMMUNITIES. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE
POSSIBLE IN THE ADVISORY AREA THROUGH 1215 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO DRIVE ON
FLOODED ROADS. TAKE ACTION TO PROTECT YOUR LIFE...HOME OR BUSINESS.
IF YOU OBSERVE FLOODING...REPORT IT TO YOUR NATIONAL WEATHER SERVICE
KEY WEST AT 3 0 5...2 9 5...1 3 1 6.
&&
LAT...LON 2481 8080 2479 8088 2476 8091 2476 8094
2471 8102 2471 8106 2469 8107 2468 8111
2471 8114 2471 8116 2475 8104 2474 8102
2476 8101 2478 8092 2480 8092 2480 8086
2485 8080 2485 8078
$$
NELSON1 follow-up statement
766
WGUS82 KKEY 191456
FLSKEY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
1056 AM EDT WED OCT 19 2011
FLC087-191615-
/O.CON.KKEY.FA.W.0002.000000T0000Z-111019T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIDDLE KEYS IN MONROE FL-
1056 AM EDT WED OCT 19 2011
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR MIDDLE
KEYS IN MONROE COUNTY...
AT 1050 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED THE
LEADING EDGE OF A BAND OF MODERATE TO HEAVY RAINFALL WITH EMBEDDED
THUNDERSTORMS ONCE AGAIN APPROACHING THE MIDDLE KEYS FROM HAWK
CHANNEL. ALTHOUGH REPORTS FROM LOCAL MARATHON OFFICIALS ONLY REPORT
MINOR PONDING OF WATER ON THE OVERSEAS HIGHWAY...THEY REPORT
FLOODING ALONG SOMBRERO BOULEVARD AND THE SOMBRERO ISLE AREA. IN
ADDITION...DOPPLER RADAR ESTIMATES THAT 3 TO 5 INCHES OF RAINFALL
HAS FALLEN IN THE LAST THREE HOURS BETWEEN VACA CUT AND THE EAST END
OF THE SEVEN MILE BRIDGE. ADDITIONAL MODERATE TO HEAVY RAINFALL WILL
MOVE ACROSS THE MIDDLE KEYS AS INDIVIDUAL SHOWERS AND THUNDERSTORMS
WILL BEGIN TRAINING ACROSS THE MIDDLE KEYS. 1 TO 2 INCHES OF
RAINFALL CAN BE EXPECTED DURING THE NEXT HOUR...WITH BETWEEN 2 AND 4
INCHES POSSIBLE IN SOME LOCATIONS THROUGH 1215 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO DRIVE ON
FLOODED ROADS. TAKE ACTION TO PROTECT YOUR LIFE...HOME OR BUSINESS.
IF YOU OBSERVE FLOODING...REPORT IT TO YOUR NATIONAL WEATHER SERVICE
KEY WEST AT 3 0 5...2 9 5...1 3 1 6.
&&
LAT...LON 2481 8080 2479 8088 2476 8091 2476 8094
2471 8102 2471 8106 2469 8107 2468 8111
2471 8114 2471 8116 2475 8104 2474 8102
2476 8101 2478 8092 2480 8092 2480 8086
2485 8080 2485 8078
$$
FUTTERMANWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this areal flood warning went out at Oct 19, 4:27 AM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Oct 19, 4:27 AM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 427 AM EDT WED OCT 19 2011 .DISCUSSION... .CURRENTLY... RADAR DETECTS THREE LINES OF SHOWERS AND THUNDERSTORMS ACROSS THE SERVICE AREA...ONE DISSIPATING LINE EXTENDING FROM FLORIDA BAY ACROSS THE UPPER KEYS INTO THE EASTERN FLORIDA STRAITS...A MUCH STRONGER SQUALL LINE APPROACHING THE LOWER KEYS FROM THE GULF WATERS AND WESTERN STRAITS...AND A THIRD LINE ENTERING OUR GULF WATERS WEST OF THE DRY TORTUGAS. THIS ACTIVITY HAS EVOLVED INTO LINEAR FORMS DURING THE NIGHT...AS OPPOSED TO THE MORE DISCRETE CELLS THAT WERE OBSERVED DURING TUESDAY EVENING. KBYX VWP DATA SHOWS LOW LEVEL FLOW SLOWLY VEERING TOWARD THE SOUTHWEST WITH TIME...BUT REMAINING QUITE STRONG WITH ESTIMATED SPEEDS OF 35-40 KNOTS AT 2K TO 4K FEET. SKIES REMAIN CLOUDY ACROSS THE REGION...WITH TEMPERATURES HOLDING IN THE LOWER 80S WITHIN A VERY STRONG WARM ADVECTION PATTERN. WINDS HAVE BEEN QUITE STRONG OVERNIGHT...WITH LAND STATIONS REPORTING SUSTAINED SPEEDS OF 15 TO 20 KNOTS AND PEAK GUSTS OF 25 TO 30 KNOTS EACH HOUR. SURFACE ANALYSIS DEPICTS A LOW PRESSURE TROUGH ACROSS THE EASTERN GULF OF MEXICO...EXTENDING SOUTHWARD FROM A LOW CENTERED OVER NORTH GEORGIA. A COLD FRONT IS RACING SOUTHEASTWARD ACROSS THE GULF... AND IS LOCATED ALONG A LINE FROM AAF TO BUOY 42003 TO JUST NORTHWEST OF THE YUCATAN PENINSULA AS OF 4 AM. ALOFT...A DEEP MID LATITUDE TROUGH IS LOCATED ACROSS THE MISSISSIPPI VALLEY...AND CONTINUES TO DIG INTO THE GULF OF MEXICO. OVERNIGHT SOUNDINGS FROM MIAMI AND KEY WEST SHOW A VERY MOIST AND MODERATELY UNSTABLE AIRMASS REMAINING IN PLACE ACROSS OUR AREA...WITH PWATS NEAR 2.2 INCHES. .SHORT TERM (TODAY THROUGH FRIDAY)... THE FIRST SIGNIFICANT COLD FRONT OF THE SEASON WILL MOVE THROUGH THE FLORIDA KEYS LATER TODAY. IN ADVANCE OF THIS FRONT...NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA WITHIN STRONG SOUTHWEST FLOW AND ABUNDANT TROPICAL MOISTURE. THE THREAT FOR TORNADOES HAS DECREASED...AND IN COORDINATION WITH SPC AND WFO MIAMI HAVE DROPPED THE TORNADO WATCH. HOWEVER...STRONG WIND GUSTS IN THE 40 TO 50 MPH RANGE WILL REMAIN POSSIBLE WITHIN FAST MOVING LINES OF THUNDERSTORMS THROUGH AT LEAST MIDDAY AND POSSIBLY INTO THE AFTERNOON HOURS. ONE SUCH LINE IS BEARING DOWN ON THE LOWER KEYS AT THIS TIME. HAVE MAINTAINED LIKELY POPS ALONG WITH MENTION OF GUSTY WINDS. FAST MOVEMENT OF THE CONVECTION SHOULD PRECLUDE EXCESSIVE RAINFALL TOTALS...ALTHOUGH INTENSE RAINFALL RATES WILL BE POSSIBLE FOR BRIEF PERIODS. EVEN OUTSIDE OF CONVECTION...STRONG SOUTHWEST WINDS WILL AFFECT THE KEYS THROUGH MIDDAY...WITH SUSTAINED WIND SPEEDS OF 20 TO 30 MPH AND GUSTS AROUND 35 MPH. IT APPEARS THAT WINDS ON LAND SHOULD REMAIN BELOW WIND ADVISORY CRITERIA...BUT WILL CONTINUE TO MONITOR. CONDITIONS SHOULD FINALLY BEGIN TO IMPROVE ACROSS THE KEYS LATER THIS AFTERNOON...WITH THE FRONT CLEARING EAST OF OUR AREA EARLY THIS EVENING. EXPECT NORTHWEST BREEZES TO PICK UP BEHIND THE FRONT DURING THE EVENING...USHERING COOLER AND DRIER AIR INTO THE KEYS. WARM WATER TEMPS WILL KEEP LOWS FROM DROPPING TOO FAR...BUT STILL EXPECT TEMPS BY MORNING IN THE LOWER 70S...NEAR 70 IN THE UPPER KEYS. MAINLY DRY AND MUCH MORE PLEASANT POST-FRONTAL CONDITIONS SHOULD PREVAIL ACROSS THE KEYS DURING THE REMAINDER OF THE SHORT TERM PERIOD...AS CONTINENTAL HIGH PRESSURE ALONG THE EASTERN SEABOARD MAINTAINS NORTHERLY FLOW OVER FLORIDA. ANY REMAINING MOISTURE WILL BE SHALLOW AND WOULD NOT EXPECT ANYTHING MORE THAN ISOLATED SHOWERS. SEE NO REASON TO ADJUST THE EXISTING DIME POPS. EXPECT THE COOLEST TEMPERATURES OBSERVED IN THE KEYS SINCE MARCH...WITH HIGHS THURSDAY AND FRIDAY IN THE UPPER 70S TO NEAR 80...AND LOWS THURSDAY NIGHT DROPPING TO AROUND 70 (EXCEPT MID TO UPPER 60S IN THE UPPER KEYS). && .LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)... CONTINUED MEAN LONGWAVE TROUGHING ACROSS THE EASTERN CONUS AND SURFACE HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL MAINTAIN GENERALLY DRY NORTHERLY FLOW ACROSS FLORIDA THROUGH THE LONG TERM PERIOD. SHALLOW LOW LEVEL MOISTURE WILL EVENTUALLY CREEP BACK INTO THE KEYS AS THE FLOW VEERS TO THE NORTH/NORTHEAST...BUT EXPECT NOTHING MORE THAN ISOLATED SHOWERS THROUGH THE PERIOD...WITH POPS NO HIGHER THAN 20 PERCENT. TEMPERATURES WILL REMAIN ABOUT 5 DEGREES BELOW NORMAL FRIDAY NIGHT AND SATURDAY...THEN SLOWLY CLIMB BACK TOWARD NORMAL LEVELS FROM SATURDAY NIGHT THROUGH TUESDAY. && .MARINE... STRONG SOUTHWEST WINDS CONTINUE ACROSS THE KEYS COASTAL WATERS... WITH AVAILABLE C-MAN SITES REPORTING SUSTAINED SPEEDS OF 25 TO 30 KNOTS...AND PEAK GUSTS NEAR OR JUST BELOW GALE FORCE. EXPECT SIMILAR CONDITIONS TO CONTINUE THIS MORNING...WITH A HIGH-END SMALL CRAFT ADVISORY REMAINING POSTED FOR ALL WATERS. FAST MOVING LINES OF SHOWERS AND THUNDERSTORMS WILL POSE AN ADDITIONAL MARINE HAZARD... PRODUCING WIND GUSTS IN EXCESS OF 40 KNOTS. WINDS SHOULD VEER TO THE WEST/NORTHWEST FROM WEST TO EAST ACROSS OUR AREA THIS AFTERNOON AS THE COLD FRONT MOVES THROUGH THE REGION...WITH FRESH NORTHWEST BREEZES EXPECTED TONIGHT. CAUTION HEADLINES WILL PROBABLY BE NEEDED TONIGHT...WITH ADVISORIES POSSIBLE EITHER FOR WINDS OR FOR RESIDUAL HIGH SEAS ACROSS THE STRAITS AND OFFSHORE GULF WATERS. A LARGE NORTHWEST SWELL WILL AFFECT THE WESTERN STRAITS AND GULF WATERS TONIGHT AND THURSDAY...AND A SCA FOR HAZARDOUS SEAS WILL LIKELY BE NEEDED. OTHERWISE...MODERATE TO FRESH NORTHERLY BREEZES WILL PREVAIL ACROSS THE AREA FROM THURSDAY THROUGH THE WEEKEND...WITH ONLY ISOLATED SHOWERS EXPECTED. && .AVIATION... PERIODS OF SUB-VFR CONDITIONS ARE EXPECTED AT EYW AND MTH THROUGH 16Z...WITH THE POTENTIAL FOR BRIEF PERIODS OF SUB-IFR CONDITIONS AT THE ISLAND TERMINALS AS A COUPLE OF LINES OF SHOWERS AND EMBEDDED STRONG THUNDERSTORMS RACES NORTHEASTWARD ACROSS THE ISLAND CHAIN AHEAD OF A STRONG COLD FRONT. SOUTH TO SOUTHWESTERLY WINDS OF 30 TO 40 KNOTS FROM JUST OFF THE SURFACE UP TO 10000 FEET WILL CREATE DANGEROUS CROSSWIND IMPACTS AT THE ISLAND TERMINALS THROUGH 16Z. WINDS WILL SHIFT TO A WEST TO NORTHWESTERLY DIRECTION BY 18Z...WITH SPEEDS OF 20 TO 30 KNOTS EXPECTED THROUGH 00Z AT EYW AND MTH. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 85 73 79 70 / 70 20 10 10 MARATHON 85 72 79 69 / 70 20 10 10 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY FOR GMZ031>034-042>044-052>055-072>075. && PUBLIC/MARINE.........JACOBSON AVIATION/RADAR........NELSON/MSB VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Oct 19, 4:33 AM EDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 433 AM EDT WED OCT 19 2011 FLZ076>078-GMZ031>034-042>044-052>055-072>075-201000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 433 AM EDT WED OCT 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT FOR ALL KEYS COASTAL WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL IMPACT THE FLORIDA KEYS AND ADJACENT COASTAL WATERS TODAY. SOME THUNDERSTORMS MAY BE STRONG... WITH WIND GUSTS OF 40 TO 50 MPH POSSIBLE. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL KEYS COASTAL WATERS TODAY DUE TO SUSTAINED SOUTHWEST WINDS OF 25 TO 30 KNOTS...WITH PEAK GUSTS UP TO GALE FORCE. WINDS AND SEAS WILL BE EVEN HIGHER IN AND NEAR THUNDERSTORMS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL LIKELY BE REQUIRED FOR THE WESTERN FLORIDA STRAITS AND THE OFFSHORE GULF WATERS TONIGHT. BRIEF VERY HEAVY DOWNPOURS WILL BE LIKELY AT TIMES ACROSS THE KEYS TODAY AS LINES OF HEAVY SHOWERS AND THUNDERSTORMS MOVE THROUGH. FAST MOVEMENT OF THE ACTIVITY SHOULD PREVENT EXCESSIVE RAINFALL... BUT PONDING OF WATER WILL BE LIKELY ON ROADWAYS AND IN LOW LYING AREAS DURING AND AFTER HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL LIKELY BE REQUIRED FOR THE WESTERN FLORIDA STRAITS AND THE OFFSHORE GULF WATERS THURSDAY AND THURSDAY NIGHT...POSSIBLY EXTENDING INTO FRIDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FROM FRIDAY AFTERNOON THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Oct 19, 4:10 AM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 410 AM EDT WED OCT 19 2011 FLZ078-190915- MONROE/LOWER KEYS FL- 410 AM EDT WED OCT 19 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR LOWER KEYS IN MONROE COUNTY FOR STRONG THUNDERSTORM WIND GUSTS AND EXCESSIVE LIGHTNING STRIKES VALID UNTIL 515 AM EDT... AT 408 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 27 MILES NORTH OF BOCA CHICA TO 16 MILES WEST OF KEY WEST TO 50 MILES SOUTHWEST OF KEY WEST...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS FROM KEY WEST...STOCK ISLAND...AND BOCA CHICA THROUGH 515 AM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. DUE TO RECENT HEAVY RAINFALL...DOWNPOURS ASSOCIATED WITH THIS LINE OF THUNDERSTORMS WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN KEY WEST DIRECTLY AT 3 0 5...2 9 6...1 3 1 6...EXTENSION 3. NELSON
Special weather statement, Oct 19, 5:26 AM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 526 AM EDT WED OCT 19 2011 FLZ078-191030- MONROE LOWER KEYS- INCLUDING THE COMMUNITIES OF...KEY WEST 526 AM EDT WED OCT 19 2011 ...THUNDERSTORMS OVER WESTERN SECTIONS OF THE LOWER KEYS PRODUCING EXCESSIVE LIGHTNING STRIKES AND WIND GUSTS UP TO 40 MPH... AT 524 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS STRETCHING FROM KEY WEST TO WESTERN DRY ROCKS AND POINTS SOUTHWARD THROUGH THE FLORIDA STRAITS...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS FROM KEY WEST...STOCK ISLAND...BOCA CHICA KEY...AND BIG COPPITT KEY THROUGH 630 AM EDT. WIND GUSTS UP TO 40 MPH...EXCESSIVE CLOUD-TO- GROUND LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY. DUE TO RECENT HEAVY RAINFALL...DOWNPOURS ASSOCIATED WITH THIS LINE OF THUNDERSTORMS WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW- LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN KEY WEST DIRECTLY AT 3 0 5...2 9 6...1 3 1 6...EXTENSION 3. NELSON
Special weather statement, Oct 19, 6:53 AM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 653 AM EDT WED OCT 19 2011 FLZ077-078-191145- MONROE/MIDDLE KEYS FL-MONROE/LOWER KEYS FL- 653 AM EDT WED OCT 19 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR LOWER AND MIDDLE KEYS IN MONROE COUNTY FOR EXCESSIVE LIGHTNING STRIKES VALID UNTIL 745 AM EDT... AT 650 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR AND LIGHTNING DETECTION DATA INDICATED A CLUSTER OF THUNDERSTORMS OVER THE LOWER KEYS FROM CUDJOE KEY TO BIG PINE KEY...MOVING TO THE EAST NORTHEAST AT 20 MPH. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED ACROSS PARTS OF THE LOWER AND MIDDLE KEYS FROM CUDJOE KEY TO MARATHON THROUGH 745 AM. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN KEY WEST DIRECTLY AT 3 0 5...2 9 6...1 3 1 6...EXTENSION 3. JACOBSON
Special weather statement, Oct 19, 7:50 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 750 AM EDT WED OCT 19 2011 FLZ077-078-191400- MONROE MIDDLE KEYS-MONROE LOWER KEYS- INCLUDING THE COMMUNITIES OF...MARATHON...KEY WEST 750 AM EDT WED OCT 19 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR THE THE LOWER AND MIDDLE KEYS IN MONROE COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 1000 AM EDT... AT 750 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR AND LIGHTNING DETECTION DATA INDICATED A LARGE CLUSTER OF THUNDERSTORMS FROM KEY WEST TO THE 7 MILE BRIDGE...MOVING EAST NORTHEAST AT 20 MPH. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED THROUGH 1000 AM. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. JOHNSON
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 9:32 PM EDT | Special Marine Warning | KEY | 43 min | |
| Oct 18, 10:07 PM EDT | Special Marine Warning | KEY | 23 min | |
| Oct 18, 10:20 PM EDT | Special Marine Warning | KEY | 55 min | |
| Oct 18, 11:01 PM EDT | Special Marine Warning | KEY | 59 min | |
| Oct 18, 11:10 PM EDT | Special Marine Warning | KEY | 65 min | |
| Oct 18, 11:31 PM EDT | Special Marine Warning | KEY | 44 min | |
| Oct 19, 12:09 AM EDT | Special Marine Warning | KEY | 36 min | |
| Oct 19, 12:11 AM EDT | Special Marine Warning | KEY | 49 min | |
| Oct 19, 12:23 AM EDT | Special Marine Warning | KEY | 37 min | |
| Oct 19, 12:52 AM EDT | Special Marine Warning | KEY | 38 min | |
| Oct 19, 2:27 AM EDT | Special Marine Warning | KEY | 31 min | |
| Oct 19, 2:55 AM EDT | Special Marine Warning | KEY | 65 min | |
| Oct 19, 3:56 AM EDT | Special Marine Warning | KEY | 64 min | |
| Oct 19, 5:00 AM EDT | Special Marine Warning | KEY | 60 min | |
| Oct 19, 6:02 AM EDT | Areal Flood Advisory | KEY | Monroe | 118 min |
| Oct 19, 6:04 AM EDT | Special Marine Warning | KEY | 56 min | |
| Oct 19, 6:43 AM EDT | Areal Flood Warning | KEY | Monroe | 3 hr |
| Oct 19, 7:04 AM EDT | Special Marine Warning | KEY | 56 min | |
| Oct 19, 7:29 AM EDT | Areal Flood Advisory | KEY | Monroe | 2 hr |
| Oct 19, 8:04 AM EDT | Special Marine Warning | KEY | 56 min | |
| Oct 19, 8:16 AM EDT | Areal Flood Advisory | KEY | Monroe | 119 min |
| Oct 19, 8:57 AM EDT | Special Marine Warning | KEY | 63 min | |
| Oct 19, 9:49 AM EDT | Areal Flood Warning | KEY | Monroe | 3 hr |
| Oct 19, 10:01 AM EDT | Special Marine Warning | KEY | 59 min | |
| Oct 19, 10:18 AM EDT | Areal Flood Advisory | KEY | Monroe | 117 min |
| Oct 19, 11:07 AM EDT | Special Marine Warning | KEY | 53 min | |
| Oct 19, 11:59 AM EDT | Special Marine Warning | KEY | 61 min | |
| Oct 19, 12:21 PM EDT | Areal Flood Advisory | KEY | Monroe | 114 min |
| Oct 19, 12:45 PM EDT | Areal Flood Advisory | KEY | Monroe | 4 hr |
| Oct 19, 12:52 PM EDT | Areal Flood Advisory | KEY | Monroe | 4 hr |
| Oct 19, 1:07 PM EDT | Special Marine Warning | KEY | 53 min | |
| Oct 19, 2:24 PM EDT | Areal Flood Advisory | KEY | Monroe | 4 hr |
Nearby
Areal Flood Warnings in Florida, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.